MAUDE Adverse Event Report: DEPUY MITEK LLC US DRIVER - FOR USE WITH MITEK CORTICAL & CANCELLOUS SCREWS; SURGICAL SCREWDRIVER, REUSABLE

DEPUY MITEK LLC US DRIVER - FOR USE WITH MITEK CORTICAL & CANCELLOUS SCREWS; SURGICAL SCREWDRIVER, REUSABLE
Model Number 219124
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the sales rep that during an unknown procedure of the tibia, it was observed that the driver - for use with mitek cortical & cancellous screws had physical damage.During in-house engineering evaluation, it was determined that the tip on the device was broken.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: udi: (b)(4).The expiration date is currently unavailable.Reporter is a j&j sales representative.The device manufacture date is currently unavailable.Investigation summary: the device was received and evaluated.On visual inspection, the device comes in used condition as expected.The device does not show any structural anomalies on the shaft.On magnification at the tip, it was found that the hex tip is broken.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection result, this complaint can be confirmed.The possible root cause can be attributed to the constant and rough use.Since this is a reusable device, the constant manipulation between surgeries, the repeated tightening process and sterilization process can lead in damages on the tip.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
DRIVER - FOR USE WITH MITEK CORTICAL & CANCELLOUS SCREWS
Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15988632
Report Number1221934-2022-03971
Device Sequence Number6103937
Product Code LXH
UDI-Device Identifier10886705005420
UDI-Public10886705005420
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number219124
Device Catalogue Number219124
Device Lot Number1905001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2022
Initial Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown